MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48006
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a lower extremity angiogram, a micropuncture transitionless stiffened cannula access set's wire unraveled.Ultrasound-guided access was obtained.The physician inserted the micropuncture wire through the micropuncture sheath and into the popliteal artery.Resistance was encountered as the wire was passed through an unknown stent in the popliteal artery, and the tip of the wire reportedly ¿sheared¿; however, it was removed in ¿one unit¿.The wire was pulled back through the sheath.Per the reporter, it is possible that the wire may have gone behind the stent, causing the wire damage.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a lower extremity angiogram, a micropuncture transitionless stiffened cannula access set's wire unraveled.Ultrasound-guided access was obtained.The physician inserted the micropuncture wire through the micropuncture sheath and into the popliteal artery.Resistance was encountered as the wire was passed through an unknown stent in the popliteal artery, and the tip of the wire reportedly ¿sheared¿; however, it was removed in ¿one unit¿.The wire was pulled back through the sheath.Per the reporter, it is possible that the wire may have gone behind the stent, causing the wire damage.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was unraveled/elongated, starting at approximately 34.5-centimeters from the proximal end.The solder ball was intact.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformance's on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu cautions ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ the ifu also states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.Per the reporter, it is possible that the wire may have gone behind a stent, causing the wire damage; however, this cannot be definitively determined.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22060416
Report Number1820334-2025-00568
Device Sequence Number7812508
Product Code DYB
UDI-Device Identifier00827002480063
UDI-Public(01)00827002480063(17)280205(10)16451134
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K240589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48006
Device Catalogue NumberMPIS-501-10.0-SC-SST
Device Lot Number16451134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown